Sign inSubmit
ArticleMetrics
Research Article · Open access · Published 29 February 2024

Optimal Control of a Malaria Transmission Model with Saturated Incidence

Perpetual Appiah1, Henry Amankwah1 & Francis Benyah1

Journal of Mathematics and Statistics, Volume 20, Issue 1, pp. 18–36 · doi.org/10.3844/jmssp.2024.18.36

5,894 accesses3,484 downloads3 citations (Crossref)Metrics
Cite Check for updates

Abstract

We present a vector-host deterministic model for the transmission and control of malaria, using prevention and treatment as controls. A novel addition to our model is a new prevention function that highlights the role of prevention in reducing vector populations; an essential arsenal in the fight against malaria. Another innovation is the use of a novel treatment function, which reflects the fact that, at any given time, only a proportion of the infected population has access to proper treatment; increasing this proportion is key to the effective control of malaria. Optimal control methods are used to determine a proper combination of prevention and treatment, necessary to effectively reduce malaria transmission. Simulations of the solutions of the optimality system, using varying parameter values, show that malaria infections can be drastically reduced and possibly eradicated, if contiguous communities implement appropriate prevention and treatment strategies.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 4.0 International Licence (CC BY 4.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Appiah, P., Amankwah, H. & Benyah, F. (2024). Optimal Control of a Malaria Transmission Model with Saturated Incidence. Journal of Mathematics and Statistics, 20(1), 18–36. https://doi.org/10.3844/jmssp.2024.18.36

Licence
CC BY 4.0
Issue
Volume 20, Issue 1
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Optimal Control of a Malaria Transmission Model with Saturated IncidenceJournal of Mathematics and Statistics · Volume 20, Issue 1 · pp. 18–36 · CC BY 4.0Download